Hail, Yuma
- When
- September 2, 12:15 AM MST to 12:30 AM MST
- Where
- Yuma County, 2 mi S of Yuma to 3 mi S of Yuma
- Measured
- 1 in hail
- Property damage
- $50,000
- Reported by
- Public
- Coordinates
- 32.691, -114.620
Large hail was reported by the public in Yuma.
Thunderstorms resulted in considerable damage in portions of Yuma after winds gusted to 84 mph at the Yuma Airport.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PSR wrote it up.
Thunderstorms resulted in considerable damage in portions of Yuma after winds gusted to 84 mph at the Yuma Airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Sep 1, 8:20 PM MST, 3 hours 55 minutes earlier.
AZZ020>028-CAZ030>033-021200- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 820 PM MST SAT SEP 1 2007 .SYNOPSIS... A STRONG HIGH PRESSURE SYSTEM WILL CONTINUE OVER THE REGION THROUGH EARLY NEXT WEEK...RESULTING IN ABOVE NORMAL TEMPERATURES. ENOUGH MOISTURE REMAINS FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY THROUGH TUESDAY...MAINLY OVER THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA. BY WEDNESDAY AND LATER NEXT WEEK...THERE IS AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS AS ADDITIONAL MONSOON MOISTURE FLOWS BACK INTO ARIZONA FROM MEXICO. && .SHORT TERM... TONIGHT THROUGH TUESDAY... SOMEWHAT ACTIVE NIGHT ACROSS OUR FORECAST AREA THIS EVENING. THUNDERSTORM ACTIVITY IS GENERALLY WINDING DOWN CURRENTLY...THOUGH A FEW STORMS WILL HOLD ON THROUGH THE NEXT SEVERAL HOURS. AT PRESS TIME...THUNDERSTORMS APPEAR TO BE MORE OF YOUR TYPICAL/GARDEN VARIETY TYPE - HEAVY RAIN...PLENTY OF LIGHTNING AND SOME STRONG WINDS. OF COURSE WILL MONITOR STORMS THROUGH THE EVENING...BUT BELIEVE SEVERE THREAT IS QUICKLY DIMINISHING. NO CHANGES MADE TO TEMPERATURES FOR TONIGHT AND TOMORROW. FORECAST HIGH TEMPERATURES FOR SUNDAY ARE JUST BELOW HEAT ADVISORY CRITERIA. NOT ENOUGH CONFIDENCE THAT THE CRITERIA NUMBERS WILL BE HIT...SO HELD OF ON ADVISORY FOR NOW. PREVIOUS DISCUSSION... NOT MUCH CHANGE IS EXPECTED IN THE FLOW PATTERN THROUGH TUESDAY. 500/300 MB HIGH CENTERS WILL REMAIN NEAR SOUTHERN NEVADA THROUGH EARLY TUESDAY...ROTATING MID/UPPER LEVEL NORTH TO NORTHEASTERLY WINDS ACROSS THE FORECAST AREA. A FEW MINOR PERTURBATIONS COULD BE EMBEDDED IN THIS FLOW...AND LINGERING MOISTURE WILL PROVIDE A SLIGHT CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDER- STORMS EACH DAY THROUGH TUESDAY...MAINLY HIGHER TERRAIN. && .LONG TERM... TUESDAY NIGHT THROUGH SATURDAY... MEDIUM RANGE MODEL SOLUTIONS OF POSSIBLE TROPICAL STORM MOISTURE FLOWING INTO AZ LATER NEXT WEEK ARE STILL QUESTIONABLE. SATURDAY AFTERNOON TROPICAL STORM HENRIETTE WAS LOCATED 80 MILES SOUTH OF MANZANILLO MEXICO (OR ABOUT 430 MILES SOUTH SOUTHEAST FROM ENTRANCE TO THE GULF OF CA)...AND MOVING NORTHWEST. FOR EXAMPLE...THE HURRICANE CENTER...AND THE GFS MODEL...FORECASTS DYING HENRIETTES CIRCULATION AND MOISTURE TO MOVE TO A POSITION JUST OFF OR ALONG THE CENTRAL BAJA COAST. THEN THE GFS BODILY MOVES HENRIETTES 700 MB CIRCULATION CENTER TO A POSITION 70 MILES EAST OF YUMA BY LATE FRIDAY AFTERNOON...ALONG WITH GOBS OF PRECIPITATION IN SOUTHWEST AND SOUTH CENTRAL AZ. MEANWHILE THE EUROPEAN MODEL MOVES REMAINS OF HENRIETTE AND ITS PRECIPITATION INTO THE LOWER HALF OF THE GULF OF CA BY FRIDAY. ENSEMBLE FORECASTS ARE NO BETTER...HOWEVER IT DOES SHOW AN INCREASING CHANCE OF PRECIPITATION OVER SOUTH CENTRAL AND SOUTHEAST AZ WEDNESDAY THROUGH FRIDAY. IN OUR OPINION IT SEEMS ODD THAT THE GFS MODEL WOULD ACCELERATE FORMER HENRIETTES MID LEVEL CIRCULATION SO RAPIDLY NORTH INTO AZ JUST AFTER A SIGNIFICANT PACIFIC TROF PASSAGE (ACROSS THE WESTERN U.S)....AND ITS FOLLOW-UP NORTHWESTERLY FLOW ALOFT. THE ONLY THING WE CAN THINK OF IS HENRIETTES CIRCULATION IS BEING EJECTED OR KICKED NORTH BY ANOTHER WESTWARD MOVING LOW PRESSURE SYSTEM ACROSS CENTRAL MEXICO. ALL SURROUNDING OFFICES ARE STILL TAKING A WAIT AND SEE POSITION ON DYING HENRIETTE AND HER RELATED HEAVY PRECIP FOR AZ LATER NEXT WEEK. HOWEVER...TO BE SAFE...ALL SURROUNDING FORECAST OFFICES WE ARE SHOWING AN INCREASING PROBABILITY OF PRECIP WED THROUGH SAT JUST IN CASE. && .AVIATION... SEPTEMBER 2 0320 UTC (SEPTEMBER 1 2020 MST) TSTMS ARE RAPIDLY DCRG ACROSS THE AREA...THOUGH A FEW WILL HOLD ON THROUGH 05Z ACROSS SOUTH-CENTRAL ARIZONA. COULD STILL SEE SOME GUSTY WINDS AT TIMES AS OUTFLOW BOUNDARIES MOVE ACROSS KPHX/KIWA. FOR WRN TAF SITES...APPEARS THAT TSTMS ARE PRETTY MUCH DONE FOR THE NIGHT. EXPECT EASTERLY FLOW AT ALL TAF SITES THROUGH THE DAY TOMORROW. SIMILAR CHANCES FOR TSTMS DURING THE AFTERNOON AND EVENING HOURS SUNDAY AS COMPARED TO TODAY. SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE DETAILED INFORMATION. AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... SEPTEMBER 1 2120 UTC (SEPTEMBER 1 1420 MST) MOISTURE PATTERN SHOULD CHANGE VERY LITTLE THE NEXT COUPLE DAYS AS THE HIGH PRESSURE SYSTEM STAYS OVER NORTHERN ARIZONA AND SOUTHERN UTAH. WEAK IMPULSES MAY DRIFT ACROSS ARIZONA FROM TIME TO TIME AND LEAD TO STRONGER CONVECTION. MIMIMUM RH WILL BE IN THE 15 TO 20 PERCENT RANGE ACROSS FIRE WEATHER ZONE 132 THROUGH LABOR DAY. BUT A SIGNIFICANT INCREASE IN HUMIDITY IS EXPECTED BY THE MIDDLE OF THE WEEK. THIS WILL MEAN HIGHER RH LEVELS...AND INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS INTO NEXT FRIDAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX SHORT TERM...VASQUEZ LONG TERM...VASQUEZ AVIATION...INIGUEZ FIRE WX...SIPPLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 556 AM MST SAT SEP 1 2007 AZZ022-023-027-028-021300- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 556 AM MST SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FROM 10 AM TODAY TO 8 PM TONIGHT. DAYTIME HIGHS WILL BE NEAR 110 DEGREES AT MOST LOWER DESERT LOCALES. THERE IS ALSO A SLIGHT CHANCE FOR LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND CLOUD TO GROUND LIGHTNING .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGH TUESDAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND CLOUD TO GROUND LIGHTNING. AN INFLUX OF TROPICAL MOISTURE WILL LEAD TO EVEN BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ024-021300- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 556 AM MST SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...BRIEF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS SUNDAY AND MONDAY. STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 35 MPH...BRIEF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING. AN INFLUX OF TROPICAL MOISTURE WILL LEAD TO EVEN BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ020-021-025-026-CAZ031>033-021300- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- 556 AM MST SAT SEP 1 2007 /556 AM PDT SAT SEP 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING. THUNDERSTORMS ARE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS DURING THE LATE AFTERNOON AND NIGHTTIME HOURS...SUNDAY THROUGH TUESDAY. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS IN EXCESS OF 40 MPH...REDUCED VISIBILITIES IN BRIEF HEAVY RAIN AND BLOWING DUST...AND CLOUD TO GROUND LIGHTNING. AN INFLUX OF TROPICAL MOISTURE WILL LEAD TO EVEN BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ030-021300- JOSHUA TREE NATIONAL PARK- 556 AM PDT SAT SEP 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS EVENING. THE STRONGEST STORMS ARE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL...AND STRONG GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS CONTINUES THROUGHOUT THE WEEK. BRIEF HEAVY RAINFALL...STRONG GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. AN INFLUX OF TROPICAL MOISTURE MAY LEAD TO TO EVEN BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEYERS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
715 PM MST SAT SEP 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND DMG APACHE JUNCTION 33.40N 111.55W
09/01/2007 PINAL AZ PUBLIC
ESTIMATED WIND GUST 60 MPH WITH ROOF BLOWN OFF WOOD
STRUCTURE AT U.S. HIGHWAY 60 AND GOLDFIELD RD.
0515 PM DUST STORM MESA 33.42N 111.74W
09/01/2007 MARICOPA AZ TRAINED SPOTTER
ESTIMATED WIND GUST 40-45 MPH AND VISIBILITY LESS THAN
300 FT DUE TO BLOWING DUST AT SOSSAMAN RD. AND BASELINE
RD.
0525 PM TSTM WND DMG APACHE JUNCTION 33.40N 111.55W
09/01/2007 PINAL AZ PUBLIC
POWER LINES DOWN.
0531 PM DUST STORM GILBERT 33.33N 111.76W
09/01/2007 MARICOPA AZ TRAINED SPOTTER
VISIBILITY LESS THAN 1/4 MILE DUE TO BLOWING DUST AT
HIGLEY RD. AND CHANDLER HEIGHTS RD.
0552 PM DUST STORM CHANDLER 33.29N 111.87W
09/01/2007 MARICOPA AZ PUBLIC
VISIBILITY LESS THAN 1/4 MILE DUE TO BLOWING DUST AT
ARIZONA AVE. AND CHANDLER HEIGHTS RD.
&&
ROGERSThe Yuma radar (KYUX), 22 km away, was scanning. The volume nearest the first event began at 07:16 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Large hail was reported by the public in Yuma.
Numerous trees and as many as 11 power poles reported down due to strong winds. Peak gusts to 84 mph were recorded at the Yuma airport. Arizona Public Service reported about 9,600 people were left without power Sunday morning. Yuma Police responded to more than 120 emergency calls for service, most of which were storm related. Numerous eyewitnesses described the area around the 100 block of West 27th Place as the worst-hit section of town. Condos in that area had considerable roof damage with ceilings collapsing onto living rooms and dining rooms. Large hail and localized flooding was also reported in Yuma.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2007Every state in 2007This day in weather historyWarnings in Arizona, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60283, 59329.